Central European Journal of Mathematics

, Volume 8, Issue 3, pp 411–420 | Cite as

Spaces with fibered approximation property in dimension n

  • Taras Banakh
  • Vesko Valov
Research Article


A metric space M is said to have the fibered approximation property in dimension n (briefly, M ∈ FAP(n)) if for any ɛ > 0, m ≥ 0 and any map g: \( \mathbb{I} \) m × \( \mathbb{I} \) n M there exists a map g′: \( \mathbb{I} \) m × \( \mathbb{I} \) n M such that g′ is ɛ-homotopic to g and dim g′ ({z} × \( \mathbb{I} \) n ) ≤ n for all z\( \mathbb{I} \) m . The class of spaces having the FAP(n)-property is investigated in this paper. The main theorems are applied to obtain generalizations of some results due to Uspenskij [11] and Tuncali-Valov [10].


Dimension n-dimensional maps Fibered approximation property Simplicial complex 


54F45 55M10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Banakh T., Valov V., General position properties in fiberwise geometric topology, preprint available at
  2. [2]
    Banakh T., Valov V., Approximation by light maps and parametric Lelek maps, preprint available at
  3. [3]
    Cauty R., Convexité topologique et prolongement des fonctions continues, Compos. Math., 1973, 27, 233–273 (in French)zbMATHMathSciNetGoogle Scholar
  4. [4]
    Matsuhashi E., Valov V., Krasinkiewicz spaces and parametric Krasinkiewicz maps, available at
  5. [5]
    Levin M., Bing maps and finite-dimensional maps, Fund. Math., 1996, 151, 47–52zbMATHMathSciNetGoogle Scholar
  6. [6]
    Pasynkov B., On geometry of continuous maps of countable functional weight, Fundam. Prikl. Matematika, 1998, 4, 155–164 (in Russian)zbMATHMathSciNetGoogle Scholar
  7. [7]
    Repovš D., Semenov P., Continuous selections of multivalued mappings, Mathematics and its Applications, 455, Kluwer Academic Publishers, Dordrecht, 1998zbMATHGoogle Scholar
  8. [8]
    Sipachëva O., On a class of free locally convex spaces, Mat. Sb., 2003, 194, 25–52 (in Russian); English translation: Sb. Math., 2003, 194, 333–360Google Scholar
  9. [9]
    Tuncali M., Valov V., On dimensionally restricted maps, Fund. Math., 2002, 175, 35–52zbMATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    Tuncali M., Valov V., On finite-dimensional maps II, Topology Appl., 2003, 132, 81–87zbMATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Uspenskij V., A remark on a question of R. Pol concerning light maps, Topology Appl., 2000, 103, 291–293zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© © Versita Warsaw and Springer-Verlag Wien 2010

Authors and Affiliations

  1. 1.Uniwersytet Humanistyczno-Przyrodniczy Jana KochanowskiegoKielcePoland
  2. 2.Ivan Franko National University of LvivLvivUkraine
  3. 3.Department of Computer Science and MathematicsNipissing UniversityNorth BayCanada

Personalised recommendations